Hide This

FREEHER HealthToolkit

HER Health Toolkit

Sign up for EmpowHER updates and you'll receive our
FREE HER Health Toolkit

Vulvodynia

Get Email Updates

Vulvodynia Guide

Susan Cody HERWriter Guide

Have a question? We're here to help. Ask the Community.

ASK

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!

EmpowHER Guest

ask: Dizziness/ off balance feeling after a partial hysterectomy with a spinal sedation

By Anonymous
 
Rate This

Hi I am a 34 year old healthy woman who was diagnosed with mild endometriosis after about five years of suffering with vaginal area pain. I opted for a partial hysterectomy as I was not comfortable with the other options such as horomone shots, birth control and such. I have a very sensitive body to begin with and am not very keen on medicine and things that alter my normal flow of things. The pain was only getting worse to the point of not wanting to have sex because it hurt to much. So in I went for my hysterectomy August 1st of 2011 they gave me a spinal for sedation because it was supposed to be an easier recovery. All went well with the actual surgery but when coming to I threw up the entire day and felt extremely naseau and dizzy. Needless to say the sedation did'nt sit well with me. I was realeased the next day and two days later came back for a blood patch due to extreme spinal headache which is supposed to be a rare side affect. From the time I left the hospital I've been dizzy or a sensation of being off balance and its been approximatley 3 months. Not 1 day has gone by that I've felt otherwise, its a constant feeling that sometimes gets lighter or heavier. I have found that if I get up and do a little more than maybe I should it gets worse that evening and the following day until I just lay around and take it easy. The first month was the worst with added symptoms of naseau, sensitivity to sound or extra noise and lack of focus or concentration. My syptoms greatly improved by about 50% when my doctor put me on Prednisone for a course of 14 days as a thought of ruling out a possible infection. That got me of the couch and able to get around the house and live a little. I've been to the Chiropracter in hopes it may have been a upper neck issue due to bad posture in the hospital bed but no results after a month. Massage Therapy to help me relax or whatever, Nothing. Naturepath, put me on Progestrone and am taking 2 13mg pills every night currently for possible imbalance. I'm planning on uping that dose as soon as I get off the second dose of Prednisone that I have currently started taking in hopes that it helps again like the first time. I had an MRI of my brain and it was normal I had an MRI of my cervical neck and am waiting for results which will probably be normal. I've done blood tests for anemia, thyroid and such all normal. I truly am a mystery and am playing an expensive guessing game with the doctors but will not stop till I'm out of what to me is misery. Any thoughts? Chemical ? Horamonal? I wonder about nerves and the spinal? Lost? Thanks Tina

Add a Comment3 Comments

EmpowHER Guest
Anonymous

I had a laparoscopic assisted vaginal hysterectomy about two months, with major complications afterwards. I had a serious infection with in a week of being discharged. I hwd ti have a second surgery to fix the mess. My balance has been off since the 2nd surgery to the point where I fall over doing normal things. My doctor just keeps ignoring me

December 4, 2012 - 7:07am
EmpowHER Guest
Anonymous

Thank you for your reply. I will definitly be checking into horomone levels and yes both of the ovaries were left. My MRI came back normal and my second dosing of prednisone i stopped as this time around made matters worse. I feel as though the prednisone is making me feel even dizzier and it increases my heart rate, which in turn seems to make the dizziness get worse. Infections have been ruled out as well. I will see what i can do about getting levels checked asap. Thanks

November 1, 2011 - 3:17pm
Alison Beaver

Thank you for your question!

We will need to research some information, to see if we can find other women who have had side effects similar to what you are experiencing after your procedure and anesthesia.

I do wonder why the naturopath would have you take more progesterone if you are unsure what your hormone levels currently are. Since you have had so many tests conducted, have you considered ruling out any type of hormone imbalance and having these levels checked?

What type of partial hysterectomy did you have (in other words: I assume you still have both of your ovaries, and they are functioning?). It would be a good idea to know if your hormone levels are within normal ranges after your surgery.

Your symptoms of dizziness and feeling off balance with headaches: have infections been ruled out (now that you are almost at the end of your antibiotic), and do you feel like you have vertigo?

Please let us know the results of your MRI and possible hormone testing, and this will help us conduct some research to see if we can uncover any additional information for you.

Take care!

October 29, 2011 - 8:19pm
Image CAPTCHA
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Improved

1706 Health

Changed

642 Lives

Saved

497 Lives
2 lives impacted in the last 24 hrs Learn More

Take Our Featured Health Poll

Do your teens have their own cellphones?:
View Results